CSN Login
Members Online: 5

Just Started bleeding alot after one year

cph1127's picture
cph1127
Posts: 51
Joined: Jun 2011

Radiation proctitis is what they say I have. I use to bleed just after BM's but now it is pretty much all the time. When it is really bad, I drip blood in the bowl and my pad looks like I am having a heavy period. I also pass large clots. My Dr has started me on Hyperbaric Oxygen Theraphy. 40 - 80 treatments with a 60 to 80 percent help or cure rate. The blood is really starting to freak me out. I know what is happening but I do not understand why it is happening without any cause like a BM. Thanks and I appreciate any help on this matter. I know there is a wealth of knowledge and experience in my on earth angels. Cindy

angelwings63
Posts: 2
Joined: Jul 2012

www.cancertutor.com

xxxx

afamilyaffairoftexas
Posts: 2
Joined: Jul 2012

I don't bleed everyday but at least three of four days a week. I have terrible diarreha. I also have fecal incontinence. I am freaking out so afraid that the cancer has come back. I lost my insurance and never got to have PET scans or MRI's at the end of my treatment and am finally getting into the Parkland Health Care system in Dallas County for help because I have no coverage.

I hope that your problem gets better, I will keep you in my prayers. I hope lfe gets better than this.

Cindy

mp327's picture
mp327
Posts: 3017
Joined: Jan 2010

As explained to me by my radiation oncologist, radiation proctitis is caused by the thinning of the lining of the intestines because of the treatment. Because of the thinness, anything that passes by (stool) can cause irritation and possible tears. This results in bleeding. Other than the HBO treatment, I'm not sure what can be done about it. I know it causes anxiety, as I've had a few episodes myself and used to panic. However, it's quite common among people who have had anal cancer treatment. That may not make you feel any better since you still deal with it, but it does seem to be true. I wish you the best.

sugar1956
Posts: 3
Joined: Oct 2011

i get this occassionally too-i think its a normal side effect

AZANNIE
Posts: 390
Joined: Mar 2011

Cindy, I'm a a 13 months post treatment and still have bleeding. I was told by my oncologist and colorectal drs. that it's radiation proctitis. So far, all tests have been clear. My last checkup was in June and the colorectal dr. used the camera and showed me the veins in the anal canal that are causing the bleeding. Drs. didn't seem to be that concerned. It is alarming to see blood, especially since that was one of the symptoms before treatment. I guess if there is excessive bleeding that warrants needing blood, something will be done. Hope the oxygen treatment helps!

Ann

Phoebesnow
Posts: 450
Joined: Apr 2011

I don't bleed at al since changing to a gluten free diet and drinking at least 64oz of water a day.

sandysp's picture
sandysp
Posts: 846
Joined: May 2011

I bled when I was on the road recently and I would not be surprised if some of it was due to dehydration. It was 101 degrees out and I just could not keep up. Good for you for being disciplined. I am really thinning out any wheat (mostly) and corn (completely) and this pretty much takes care of gluten also.I try not to eat any gluten free products that contain potato starch (another one I've almost thinned copletely from my diet), wheat or corn products. Gluten free doesn't always work for me because I still have to read the contents carefully. The main thing is we have to be pretty aware we have fragile digestive systems. Most high fiber cereals I learned to enjoy are a thing of my past today because they are too rough. I have to get my fiber from other sources than some of the grains I used think were terrific now. Water is probably a big key to everything though. Thanks again for the reminder. I have become a big fan of millet and almost all rice grains which for some reason for me are far more digestible than oats, for example. Let's keep exploring and sharing to avoid tearing!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network